Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 17, 2000, 2:07 PM EDT for Lewis County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2000, 2:07 PM EDT (18:07 UTC)
- Expired
- Apr 17, 2000, 2:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Lewis County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656 WUUS51 KRLX 171808 SVRCRW WVC041-171830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 207 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN WEST VIRGINIA... * UNTIL 230 PM EDT... * AT 207 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM SOUTHWEST OF STONEWALL JACKSON LAKE ST PK...MOVING NORTHEAST AT 25 MPH. LARGE HAIL AND STRONG WINDS CAN BE EXPECTED WITH THIS STORM. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTON... STONEWALL JACKSON LAKE ST PK... JACKSON MILL... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 10:24 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 17, 10:24 AM EDT, 3 hours 43 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-172130- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1024 AM EDT MON APR 17 2000 POTENTIAL HEAVY RAIN/FLASH FLOODING SITUATION SETTING UP FOR THIS AFTERNOON. SURFACE LOW PRESSURE EXPECTED TO PUSH SOUTHEASTWARD INTO THE FORECAST AREA...WHILE UPPER LEVEL TROF SLIDES SOUTHWARD. MODELS SHOW QUITE A DEEP LAYER OF MOISTURE IN THE FORECAST AREA THIS AFTERNOON AND EVENING...ALONG WITH INSTABILITY AND MOISTURE CONVERGENCE. SUNSHINE FROM THIS MORNING WILL CONTRIBUTE TO INSTABILITY. EXPECT AXIS OF BEST LIFT IN THE FORECAST AREA TO CROSS FROM SOUTHEAST OHIO SOUTHEASTWARD INTO THE NORTHERN AND CENTRAL WEST VIRGINIA MOUNTAINS...WHERE MODELS INDICATE UPPER LEVEL DIVERGENCE. THIS AREA HAS ALSO HAD SCATTERED ONE TO TWO INCH RAINFALL AMOUNTS FROM LAST NIGHT. SO...IN NORTHERN AND CENTRAL PORTION OF OUR CWA...WE PLAN TO POST AN FFA FOR THIS AFTERNOON AND MUCH OF EVENING. OTHERWISE...WILL CONTINUE CATEGORICAL POPS FOR THIS AFTERNOON. DUE TO MORNING SUNSHINE WILL PROBABLY NEED TO RAISE FORECAST HIGH TEMPS IN A FEW PLACES. .RLX... WV...FLASH FLOOD WATCH NOON UNTIL 10 PM THIS EVENING FOR ZONES WVZ007>011...WVZ014>020...WVZ027>032...WVZ036>040...WVZ046>047. VA...NONE. KY...NONE. OH...FLASH FLOOD WATCH NOON UNTIL 10 PM THIS EVENING FOR ZONES OHZ066>067...OHZ075>076...OHZ084>085. .END/NMB
In the hours before
Special weather statement, Apr 17, 11:45 AM EDT, 2 hours 22 minutes before
WVZ014-171615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1145 AM EDT MON APR 17 2000 A STRONG THUNDERSTORM WILL BE MOVING THROUGH PUTNUM COUNTY UNTIL AROUND 1215 PM. THIS STORM WILL PRIMARILY PRODUCE LOCALLY HEAVY RAIN OF 3/4 TO 1 INCH. HOWEVER...SOME SMALL HAIL AND WIND GUSTS AROUND 30 MPH CAN ALSO BE EXPECTED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. NNNN
Local storm report, Apr 17, 1:09 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0109 PM EDT MON APR 17 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0108 PM BELPRE OH PEA SIZE HAIL
04/17/00 WASHINGTON EVENT OCCURRED BETWEEN
1253 PM AND 0108 PM
0109 PM PARKERSBURG WV .50 INCH HAIL
04/17/00 WOOD EVENT OCCURRED BETWEEN
1254 PM AND 0109 PMLocal storm report, Apr 17, 1:09 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0109 PM EDT MON APR 17 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0108 PM BELPRE OH PEA SIZE HAIL
04/17/00 WASHINGTON EVENT OCCURRED BETWEEN
1253 PM AND 0108 PM
0109 PM PARKERSBURG WV .50 INCH HAIL
04/17/00 WOOD EVENT OCCURRED BETWEEN
1254 PM AND 0109 PMLocal storm report, Apr 17, 1:33 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
133 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0112 PM CHLOE WV WIND DAMAGE
04/17/00 CALHOUN NUMEROUS LARGE
BRANCHES DOWN
1215 PM KENNA WV WIND DAMAGE
04/17/00 JACKSON NUMEROUS LARGE
BRANCHES DOWN.
1217 PM KENNA WV WIND DAMAGE
04/17/00 JACKSON c NUMEROUS LARGE
BRANCHES DOWN.
NNNNLocal storm report, Apr 17, 2:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
205 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0113 PM PARKERSBURG WV .75 INCH HAIL
04/17/00 WOOD EVENT OCCURRED BETWEEN
1258 PM AND 0113 PMLocal storm report, Apr 17, 2:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
205 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0113 PM PARKERSBURG WV .75 INCH HAIL
04/17/00 WOOD EVENT OCCURRED BETWEEN
1258 PM AND 0113 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:22 PM EDT | Flash Flood Warning | RLX | Webster | 118 min |
| Apr 17, 12:11 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 19 min |
| Apr 17, 12:48 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 27 min |
| Apr 17, 12:58 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Roane | 17 min |
| Apr 17, 1:37 PM EDT | Flash Flood Warning | RLX | Fayette | 3 hr |
| Apr 17, 3:11 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 19 min |
| Apr 17, 3:17 PM EDT | Severe Thunderstorm Warning | RLX | Barbour | 13 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.